MAUDE Adverse Event Report: BECTON DICKINSON BD THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON BD THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET
Model Number 303369
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).There were two potential lot numbers that may have been involved.The information for each lot number is as follows: medical device lot #: 9340414, medical device expiration date: 2024-11-30, device manufacture date: 2019-11-30, medical device lot #: 923673 (this appears to be an invalid lot #), medical device expiration date: na, device manufacture date: na.Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.
 
Event or Problem Description
It was reported that the bd threaded lock cannula experienced device damage/deformation while still considered operable.Product defect was noted during use.The following information was provided by the initial reporter: even after connecting to the threaded lock, fluids didn't drip down.Lot number is either 9340414 or 923673.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10 device available for eval yes, d.10 returned to manufacturer on: 2020-07-09.H.6.Investigation summary: six photos were received and evaluated.Two photos each displayed a single blister pack (p/n 303369) with one from batch 9340414 and one from batch 9323673.One photo displayed three plastic bags with an unknown amount of threaded lock product inside.Three photos displayed a single loose threaded lock adapter from cavity 48.It appeared the cannula was shorter than the required specification, which was rejectable.86 cannula interlink threaded lock from material number 303369 were delivered the threaded lock manufacturing site (bd sandy).One was used with no packaging from unknown lot number.35 units were from lot number 9323673 and in sealed packages.50 units were from lot number 9340414 and in sealed packages.Bd sandy confirms the used sample was from cavity 43.Of the 85 samples, 4 were from cavity 43.It was noted that the used sample, the cannula was pulled back into the part of these samples.On the other 4 samples of cavity 43, three of them had slightly pulled back cannula.The other sample had no such condition.All 5 were assembled with an interlink connecter in the large threaded end and leak tested with air at 8 psi under water per qcge-184 version c.Only the used sample leaked.This condition occurs when the core pin is too hot causing it to pull the cannula as the core pin is retracted at the end of the molding cycle and prior to ejection.All quality checks for that lot were performed per established quality controls and passed (as evident from the dhr review), therefore there is no reason to suspect that cooling of the pin was interrupted for a long time.The reported defect was most likely a "blip", such as a temporary blockage of a cooling flow.A pm (preventative maintenance) is required after running for 21 days.Each production run is about 7 days.With infrequent runs, 2 years had elapsed since the last pm when this run was executed.A probable cause is that the amount of time between pms allowed build-up in the cooling channel of the core pin thereby reducing the cooling in the core pin.A corrective action has been performed, pm cycle on this mold has been changed to 7 days.This will ensure it has a pm performed before it is placed in storage.

Brand Name
BD THREADED LOCK CANNULA
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key10282844
Report Number2243072-2020-01074
Device Sequence Number667175
Product Code FMI
UDI-Device Identifier30382903033691
UDI-Public30382903033691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number303369
Device Catalogue Number303369
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;